Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 34, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 17, 2014, 8:54 AM PDT. It took effect at Apr 17, 2014, 9:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2014, 8:54 AM PDT (15:54 UTC)
- In effect from
- Apr 17, 2014, 9:00 AM PDT
- Expired
- Apr 17, 2014, 2:56 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
195 WHUS76 KEKA 171554 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 854 AM PDT THU APR 17 2014 PZZ475-172300- /O.CAN.KEKA.SC.Y.0033.000000T0000Z-140417T1600Z/ /O.NEW.KEKA.SC.Y.0034.140417T1600Z-140417T2300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 854 AM PDT THU APR 17 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. THE STRONGEST WINDS ARE IN THE SOUTHERN THIRD OF THE ZONE. * WINDS...N 15 TO 25 KT WITH GUSTS UP TO 30 KT AROUND PT ARENA WILL EASE TO 10 TO 20 KT LATE THIS AFTERNOON. * SEAS...N 8 TO 10 FT AROUND 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-171700- /O.CAN.KEKA.SC.Y.0033.000000T0000Z-140417T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 854 AM PDT THU APR 17 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
047 WHUS76 KEKA 172156 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 256 PM PDT THU APR 17 2014 PZZ475-172300- /O.CAN.KEKA.SC.Y.0034.000000T0000Z-140417T2300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 256 PM PDT THU APR 17 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 4:57 AM PDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 17, 4:57 AM PDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
457 AM PDT THU APR 17 2014
.SYNOPSIS...A WEAK FRONTAL BOUNDARY WILL BRING LIGHT RAIN TO AREAS
NORTH OF CAPE MENDOCINO TODAY. BUILDING HIGH PRESSURE WILL RESULT
IN A MOSTLY DRY WEEKEND BEFORE A STRONGER SYSTEM IMPACTS NORTHWEST
CALIFORNIA WITH MORE WIDESPREAD RAIN AND MOUNTAIN SNOW BY THE FIRST
HALF OF NEXT WEEK.
&&
.DISCUSSION...A WEAK FRONT WILL APPROACH THE AREA TODAY AS THE W
COAST UPPER RIDGE SHIFTS E AND WEAKENS. A LARGE MASS OF LOW
CLOUDINESS IS EVIDENT ON IR FOG ENHANCEMENT SATELLITE PIX. THIS
CLOUDINESS WILL SPREAD INLAND TODAY...MAINLY N OF CAPE MENDO. LOW
CLOUDS EXTEND UP THE EEL RIVER VALLEY ALL THE WAY TO THE SE CORNER
OF HUMBOLDT COUNTY. THESE CLOUDS MAY ERODE BEFORE THE LARGER BANK
OF LOW CLOUDS PUSH INLAND. MID AND UPPER LEVEL CLOUDINESS WILL
THICKEN TODAY AS WELL. PRECIP WILL BE LIGHT WITH THIS FRONT...WITH
AROUND A TENTH OF AN INCH ACROSS DEL NORTE AND N HUMBOLDT
COUNTIES...WITH PERHAPS A QUARTER OF AN INCH IN THE HIGHER TERRAIN
OF N DEL NORTE COUNTY.
ANOTHER WEAK FRONTAL SYSTEM WILL GRAZE THE AREA OVER THE WEEKEND
WITH EVEN LIGHTER PRECIP EXPECTED...MAINLY ACROSS THE REDWOOD
COAST AND NORTH COAST INTERIOR.
MODELS COMING INTO BETTER AGREEMENT WITH A DIGGING TROF OVER THE W
UNITED STATES DURING THE FIRST HALF OF NEXT WEEK. THIS WILL BRING
A BETTER CHANCE OF WIDESPREAD PRECIP WITH RAINFALL TOTALS OF AN
INCH OR MORE POSSIBLE IN THE N. SNOW LEVELS WILL FALL SIGNIFICANTLY
WITH THIS SYSTEM AS IT DIGS AND SHIFTS E. THE GFS CONTINUES TO
INDICATE THE POSSIBILITY OF ISOLATED THUNDER AS WELL BY TUE
AFTERNOON. WILL BEGIN TO HIGHLIGHT THIS STORM SYSTEM IN THE
HAZARDOUS WX OUTLOOK WITH SOCIAL MEDIA PRODUCTS LIKELY TO FOLLOW.
/SEC
&&
.AVIATION...VFR TO MVFR CONDITIONS AND LIGHT WINDS TO CALM
CONDITIONS WILL CONTINUE AT KCEC AND KACV THROUGH THE EARLY
MORNING. VFR CONDITIONS AND LIGHT TO MODERATE WINDS WILL PREVAIL AT
KCEC AND KACV THIS AFTERNOON AND EVENING. VFR CONDITIONS AND LIGHT
WINDS TO CALM CONDITIONS WILL CONTINUE AT KUKI THE NEXT FEW DAYS.
&&
.MARINE...THE WINDS AND SEAS WILL CONTINUE TO GRADUALLY DIMINISH
TODAY AS AN OFFSHORE HIGH PRESSURE RIDGE WEAKENS AND SHIFTS
WESTWARD. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN CANADA
THIS WEEKEND GENERATING ELEVATED WESTERLY SWELLS WHICH WILL
PROPAGATE ACROSS THE WATERS. SMALL CRAFT ADVISORIES WILL BE
NECESSARY ACROSS ALL THE WATERS THIS WEEKEND AND EARLY NEXT WEEK DUE
TO THE LARGE WESTERLY SWELLS PROPAGATING ACROSS THE WATERS.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 AM THIS MORNING PZZ455-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Apr 17, 5:32 AM PDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 532 AM PDT THU APR 17 2014 CAZ001-002-181245- REDWOOD COAST-MENDOCINO COAST- 532 AM PDT THU APR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL BRING WIDESPREAD RAINFALL TO THE AREA DURING THE FIRST HALF OF NEXT WEEK WITH THE HEAVIEST RAIN AMOUNTS NORTH OF CAPE MENDOCINO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-004-076-181245- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 532 AM PDT THU APR 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL BRING WIDESPREAD RAIN AND MOUNTAIN SNOW TO THE AREA DURING THE FIRST HALF OF NEXT WEEK. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:38 PM PDT | Small Craft Advisory | EKA | 12 hr |
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.